MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Disability (2371)
Date of Event 06/08/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #2) used to treat the patient.The patient's attorney alleges adhesions, hernia recurrence, and pain; however, no details have been provided.Recurrence and adhesions are a known inherent risks of surgery and are listed in the instructions-for-use a possible complication.No lot number has been provided; therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #2).An additional emdr was submitted to represent the bard/davol ventrio (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012 or (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1) or an unspecified bard/davol ventralight st (device #2).The attorney alleges the patient had adhesions, hernia recurrence, and pain.As reported, the patient is making a claim for an adverse patient outcome against the ventrio (device #1) and ventralight st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012 or (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1) or an unspecified bard/davol ventralight st (device #2).The attorney alleges the patient had adhesions, hernia recurrence, and pain.As reported, the patient is making a claim for an adverse patient outcome against the ventrio (device #1) and ventralight st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with ventral hernia thereby underwent repair with the implant of ventrio mesh (device #1).(note: there is no op notes provided for this procedure in medical record) (b)(6) 2013 ¿ patient was diagnosed with incarcerated multiple ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #2).Per op notes, ¿patient had large multiple ventral hernias and previous mesh (device #1 was noted.Adhesions were taken down.A piece of ventralight st mesh (device #2) was placed into abdomen and sutured.¿ (b)(6) 2014 ¿ patient had abdominal pain and diagnosed with two recurrent incarcerated ventrals thereby underwent removal of meshes (device #1, #2).Per op notes, ¿patient had large amount of adhesions including incarcerated bowel that was adherent to the underneath surface of previous meshes.A new ventral hernia was just superior to previous mesh.The 2 pieces of meshes (device #1, #2) were removed in its entirety.A ventralight st using echo ps (device #3) was placed into abdominal cavity and tacked using sorbafix tacker.A piece of xenmatrix mesh (device #4) was placed as an onlay and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #2) used to treat the patient.The patient's attorney alleges adhesions, hernia recurrence, and pain; however, no details have been provided.Recurrence and adhesions are a known inherent risks of surgery and are listed in the instructions-for-use a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st mesh (device #2).An another supplemental emdr was submitted to represent the bard/davol ventrio mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8659903
Report Number1213643-2019-04527
Device Sequence Number1831733
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)140328(10)HUWC0269
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number5954610
Device Lot NumberHUWC0269
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age30 YR
Patient SexMale